Ice Storm, Taylor
- When
- April 17, 11:00 AM CST to 9:00 PM CST
- Where
- Taylor forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.212, -90.501 (the zone’s center; the record gives no point)
Freezing rain produced ice accumulations of 1/4 of an inch, which caused slippery conditions for pedestrians and motorists.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Freezing rain produced ice accumulations of 1/4 of an inch, which caused slippery conditions for pedestrians and motorists.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 17, 8:54 AM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 954 AM CDT THU APR 17 2003 LATEST RADAR TRENDS SHOW PRECIPITATION MAINLY ACROSS THE WISCONSIN COUNTIES...FROM NEAR TOMAH...NORTHWARD INTO THE MEDFORD AREA. SURFACE OBSERVATIONS HAVE TEMPERATURES ALL ABOVE FREEZING EXCEPT IN PORTIONS OF TAYLOR COUNTY. CLARK COUNTY IS REPORTING NO ICING PROBLEMS...WITH TAYLOR COUNTY IMPROVING AND WITH ONLY SPOTTY ICING REPORTS...MAINLY ACROSS THE NORTHERN PORTIONS OF THE COUNTY. TEMPERATURES WILL CONTINUE TO SLOWLY CLIMB AS THE PRECIPITATION SHIFTS NORTHWARD. THEREFORE WILL ALLOW WINTER WEATHER ADVISORY TO EXPIRE AT 10 AM. IN ADDITION WILL MAKE SOME TWEAKS TO THE LATEST FORECAST BASED ON THE CURRENT CONDITIONS. .LSE...WATCHES/WARNINGS/ADVISORIES...NONE. RABERDING
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1159 AM CDT THU APR 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...CENTRAL AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THOUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE REMAINS A SMALL CHANCE OF THUNDERSTORMS NEXT WEEKEND. THESE WILL BE ASSOCIATED WITH ANOTHER SYSTEM THAT WILL MOVE THROUGH THE REGION. AT THIS TIME...THESE STORMS SHOULD BE OF THE ORDINARY VARIETY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RABERDING
The national radar mosaic for the moment the first event began.
1 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350990.